4 doctors weighed in:

Can weaning off Lexapro (escitalopram) cause extreme back pain?

4 doctors weighed in
Dr. Reid Blackwelder
Family Medicine
3 doctors agree

In brief: Not common

Lexapro (escitalopram) is usually used for depression, and sometimes for some chronic pain syndromes.
It is not a common cause of back pain, but back/neck/shoulder pain is listed as a possible side effect in about 3% of people taking it. And anyone can have any reaction to any drug. So even if not common it may be true for that person. Extreme back pain would suggest another problem, so get it checked.

In brief: Not common

Lexapro (escitalopram) is usually used for depression, and sometimes for some chronic pain syndromes.
It is not a common cause of back pain, but back/neck/shoulder pain is listed as a possible side effect in about 3% of people taking it. And anyone can have any reaction to any drug. So even if not common it may be true for that person. Extreme back pain would suggest another problem, so get it checked.
Dr. Reid Blackwelder
Dr. Reid Blackwelder
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors